MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿
Catalog Number ENSMS002
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the critical care nurses reported in an online survey that customer was not able to successfully deliver medication to the patient when using the dignishield device because it was not clearing with the c diff in relation to the device enfit dignishield stool management system.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No additional actions can be taken at this time since root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indications for use: the bard® dignishield® stoolmanagement system(sms) withenfit¿ connector and with odor barrier properties is intended for fecal management by diverting and collecting liquid or semi-liquid stool to minimize skin contact in bedridden patients and to provide access for the administration of medications.Adult use only.Contraindications do not use for more than 29 consecutive days.The uninterrupted use for this device, including immediate replacement with the same or an identical device, is intended to be 29 days or less.Do not use on patients known to be sensitive to or allergic to any components within the system.Do not use on patients who had lower large bowel or rectal surgery within the last year.Do not use on patients with any rectal or anal injury, severe rectal or anal stricture or stenosis (or on any patient if the distal rectum cannot accommodate the inflated cuff), confirmed rectal or anal tumor, severe hemorrhoids, or fecal impaction.Do not use on patients with suspected or confirmed rectal mucosa impairment, i.E.Severe proctitis, ischemic proctitis, mucosal ulcerations.Do not use on patients with indwelling rectal or anal device (e.G.Thermometer) or delivery mechanism (e.G.Suppositories) or enemas in place.Warnings there is a potential risk of misconnections with connectors from other healthcare applications, such as intravenous equipment, breathing and driving gas systems, urethral/urinary, limb cuff inflation, neuraxial devices and other enteral and gastric applications.Do not use if package is opened or damaged.Do not use improper amount or type of fluids for irrigation/flush or cuff inflations.Never use hot liquids.Do not over inflate retention cuff.Use only gravity or slow manual irrigation.Do not connect mechanical pumping devices to catheter irrigation port.Do not irrigate patient with compromised intestinal wall integrity.Rectal bleeding should be investigated to ensure no evidence of pressure necrosis from the device.Discontinuation of use is recommended if pressure necrosis is evident.Abdominal distention that occurs while using the device should be investigated.Prolonged traction on the catheter may result in the retention cuff migrating into the anal canal which may result in mucosal lesion, temporary or permanent clinical sphincter dysfunction, or catheter expulsion.Solid or soft-formed stool cannot pass through the catheter and will obstruct the opening.The use of the device is not indicated for patients with solid or soft formed stool.Single use only.Do not reuse.Reuse and/or packaging may create a risk possibly resulting in patient or user infection.Structural integrity and/or essential material and design characteristics of the device, may be compromised, which may lead to device failure and/or lead to injury, illness or death of the patient.Precautions caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Do not sterilize.Close attention should be paid to the use of the device in patients who have inflammatory bowel conditions.The physician should determine the degree and location of inflammation within the colon/rectum prior to considering use of this device in patients with such conditions.Ensure retention cuff and funnel are folded into a low profile form prior to insertion (as shown in figure 4).Patients with very weak sphincter muscles may not be able to retain the device in place and may experience increased leakage of stool.If the catheter becomes blocked with solid particles, it may be flushed with water (see figure 8 - ¿flushing the device¿).If obstruction of the catheter is due to solid stool, use of the device should be discontinued.To avoid injury to the patient, do not insert anything into the anal canal while this device is in place (e.G.Thermometer, suppositories, etc.).Remove the device prior to insertion of anything into the anal canal.Notify a physician if any of the following occur: persistent rectal pain rectal bleeding abdominal distension if the patient¿s bowel control, consistency and frequency of stool begin to return to normal, discontinue use of the device.Caution should be exercised in using this device in patients who have a tendency to bleed from either anticoagulant / antiplatelet therapy or underlying disease.When using the tube clamp for medication delivery, ensure the patient is closely monitored and is not allowed to lie on the tube clamp.Ensure the tube clamp is only used during medication delivery and for the prescribed dwell time.Do not leave the tube clamp on the drainage tube for longer than the prescribed dwell time.Potential adverse events as with the use of any rectal device, the following adverse events may occur: excessive leakage of stool around the device loss of anal sphincter muscle tone which could lead to temporary or permanent anal sphincter dysfunction.Pressure necrosis of rectal or anal mucosa infection, bowel obstruction, perforation of the bowel, rectal bleeding, rectal tear, ulceration of rectal/anal mucosa.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿
Common Device Name
DIGNISHIELD
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22105999
Report Number1018233-2025-03987
Device Sequence Number7022885
Product Code KNT
UDI-Device Identifier00801741113147
UDI-Public(01)00801741113147
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberENSMS002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown